Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Bloodwork shows increased AST and ALT levels. Taking Tricor and Lovaza. Abdominal sonogram shows fatty liver. Serious issue?

I have received bloodwork back from my doctor showing AST 56 and ALT 94. I am 39 years old on tricor 145 and 4grams of Lovaza. I also take mutlivitamin, 2 cinnamon pills daily, 2000 IUs D3, and Urocit twice daily. I do not smoke or drink. I have shown on abdominal sonogram to have fatty liver . I am 5 10 and weight around 200 lbs. Recent labs show total cholesterol of 195, LDL 120, HDL 41, and Trigs 169. I am very worried- is this a serious issue? What can I do to reverse this?
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  343
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
In the absence of alcohol,the other common causes for increase in SGOT and SGPT are diabetes,high triglycerides levels,obesity,anti cholesterol medications etc.
TRICOR 145 and LOVAZA are both meant o treat high triglycerides levels plus the TRICOR in itself can cause high SGOT and SGPT.
what to do...
Reduce your calories and weight.
Avoid junk foods and colas
Do regular aerobic exercises for 40 minutes a day.
Try o bring your weight in normal range of BMI.
Take a super B complex vitamin along with 1000 mg of VIT C daily.
Your fatty liver shall reverse in next 4 to 6 months.

Answered: Mon, 4 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor